If you need an accessible version of this item please contact JSTOR User Support

Pairwise Multiple Comparisons in the Homogeneous Variance, Unequal Sample Size Case

Charles W. Dunnett
Journal of the American Statistical Association
Vol. 75, No. 372 (Dec., 1980), pp. 789-795
DOI: 10.2307/2287160
Stable URL: http://www.jstor.org/stable/2287160
Page Count: 7
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Pairwise Multiple Comparisons in the Homogeneous Variance, Unequal Sample Size Case
Preview not available

Abstract

The effect of unequal ni on the error rates of six procedures for pairwise multiple comparisons beteen k treatment means with homogeneous variances was studied by computer simulation. A commonly used method, attributed to Kramer (1956) but suggested also by Tukey (1953), was found to have error rates less than the nominal value α for several patterns of inequality in the sample sizes, at least when the variations in ni were moderately large. A method that substitutes the harmonic mean sample size for n in Tukey's T method had excessively high error rates. Other methods proposed more recently in the literature were conservative relative to the Tukey-Kramer method. Thus, the Tukey-Kramer method is recommended for use in the unequal sample size, homogeneous variance situation.

Page Thumbnails

  • Thumbnail: Page 
789
    789
  • Thumbnail: Page 
790
    790
  • Thumbnail: Page 
791
    791
  • Thumbnail: Page 
792
    792
  • Thumbnail: Page 
793
    793
  • Thumbnail: Page 
794
    794
  • Thumbnail: Page 
795
    795